Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 291, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 7, 2013, 4:18 PM MST for Mohave County, Arizona. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2013, 4:18 PM MST (23:18 UTC)
- Expired
- Sep 7, 2013, 6:15 PM MST
- In force
- 117 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 157 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
591
WGUS55 KVEF 072318
FFWVEF
AZC015-080115-
/O.NEW.KVEF.FF.W.0291.130907T2318Z-130908T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
418 PM MST SAT SEP 7 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 615 PM MST.
* AT 410 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM MT.
TRUMBULL TO 11 MILES SOUTHWEST OF TOROWEAP CAMPGROUND...OR ALONG A
LINE EXTENDING FROM 39 MILES SOUTH OF COLORADO CITY TO 62 MILES
SOUTH OF COLORADO CITY. THE STORMS PRODUCING VERY HEAVY RAIN WERE
NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
TOROWEAP CAMPGROUND AND BAR TEN RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3622 11297 3622 11303 3616 11313 3617 11316
3608 11323 3609 11330 3602 11335 3601 11342
3654 11347 3652 11294
$$
JH2 follow-up statements
210
WGUS75 KVEF 080015
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
515 PM MST SAT SEP 7 2013
AZC015-080115-
/O.CON.KVEF.FF.W.0291.000000T0000Z-130908T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
515 PM MST SAT SEP 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR EAST
CENTRAL MOHAVE COUNTY...
AT 510 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF MT. TRUMBULL TO
15 MILES SOUTHWEST OF BAR TEN RANCH...OR ALONG A LINE EXTENDING FROM
43 MILES SOUTH OF COLORADO CITY TO 61 MILES SOUTHEAST OF MESQUITE.
THE THUNDERSTORMS WITH EXCESSIVE RAIN WERE NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
BAR TEN RANCH...MT. TRUMBULL AND TOROWEAP CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3622 11297 3622 11303 3616 11313 3617 11316
3608 11323 3609 11330 3602 11335 3601 11342
3654 11347 3652 11294
$$
JH286
WGUS75 KVEF 080106
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
606 PM MST SAT SEP 7 2013
AZC015-080116-
/O.EXP.KVEF.FF.W.0291.000000T0000Z-130908T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
606 PM MST SAT SEP 7 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MST FOR EAST CENTRAL
MOHAVE COUNTY...
RAINFALL HAS DECREASED ACROSS THE WARNING AREA. ANY FLOODING FROM
EARLIER HEAVY RAIN SHOULD BE SUBSIDING.
LAT...LON 3622 11297 3622 11303 3616 11313 3617 11316
3608 11323 3609 11330 3602 11335 3601 11342
3654 11347 3652 11294
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:34 PM MST, 44 minutes earlier.
Area forecast discussion, Sep 7, 3:34 PM MST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 334 PM PDT SAT SEP 7 2013 .SYNOPSIS....MONSOONAL MOISTURE WILL REMAIN IN PLACE SUNDAY THROUGH EARLY THIS WEEK BUT THE MOISTURE FROM FORMER TROPICAL STORM LORENA IS NO LONGER EXPECTED TO MAKE IT INTO THE REGION. LESS CLOUD COVER WILL LEAD TO MORE THUNDERSTORM COVERAGE SUNDAY AND A CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE MOJAVE DESERT REGION THROUGH WEDNESDAY. A DRYING TREND IS EXPECTED THE SECOND HALF OF THE COMING WEEK. && .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...RECENT SATELLITE LOOPS SHOWED SOME BREAKS IN THE CLOUD SHIELD EXTENDING FROM SOUTHWEST ARIZONA UP THROUGH SOUTHERN NEVADA. ISOLATED THUNDERSTORMS WERE GENERALLY FIRING ALONG THE DIFFERENTIAL HEATING BOUNDARY ON THE WESTERN AND EASTERN FRINGES OF THE CLOUD COVER BUT A FEW HAVE MANAGED TO DEVELOP OVER SOUTHERN CLARK AND CENTRAL LINCOLN COUNTIES. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST THROUGH THIS EVENING AND OVERNIGHT TO A LIMITED EXTENT. THE PRIMARY FEATURE THAT MAY AID CONVECTIVE DEVELOPMENT IS THE LARGE CIRCULATION THAT CAN BE SEEN ON SATELLITE IMAGERY OVER SOUTHWEST ARIZONA WHICH WILL LIFT NORTHWARD THIS EVENING AND OVERNIGHT. A CLEARING TREND WILL FOLLOW THIS FEATURE AND SHOULD LEAD TO CONSIDERABLY LESS CLOUD COVER SUNDAY ALLOWING FOR MORE SURFACE HEATING. HOWEVER...IT NOW APPEARS THAT THE ANTICIPATED MOISTURE PUSH FROM FORMER TROPICAL STORM LORENA IS NOT GOING TO MATERIALIZE. NOW A TROPICAL DEPRESSION...LORENA HAS STALLED JUST OFF THE COAST OF SOUTHERN BAJA AND ITS MOISTURE HAS BEEN PULLED OFF TO THE SOUTH AND EAST. NEED TO KEEP AN EYE OUT FOR A POTENTIAL LOW LEVEL GULF SURGE BUT THAT IS LOOKING LESS LIKELY AND WE SHOULD ONLY HAVE THE MOISTURE CURRENTLY IN PLACE FOR CONVECTION TO WORK WITH SUNDAY. STILL THERE IS SUFFICIENT MOISTURE AND INSTABILITY AND IT SHOULD BE SIGNIFICANTLY MORE ACTIVE THAN TODAY...WITH THUNDERSTORMS FAVORING THE MOUNTAINS AND HIGHER TERRAIN. THE DIGGING TROUGH SHOULD ALSO PROVIDE SOME BROAD UPWARD FORCING AND WILL ALSO KEEP THE MOISTURE BOUNDARY IN PLACE FROM CENTRAL SAN BERNARDINO COUNTY UP THROUGH CLARK AND LINCOLN COUNTIES. .LONG TERM...MONDAY THROUGH SATURDAY...WITH THE FIZZLING OF LORENA NEAR THE SOUTHERN END OF THE BAJA THIS AFTERNOON, IT APPEARS THAT THE CHANCES FOR A SIGNIFICANT INFLUX OF TROPICAL MOISTURE HAS BEEN GREATLY REDUCED. THEREFORE, ANY CONVECTION ACROSS OUR AREA WILL BE DRIVEN BY THE MOISTURE ALREADY IN PLACE ACROSS OUR AREA. PWATS ARE NOW FORECAST TO BE BETWEEN 0.75 AND 1.20 OF AN INCH COMPARED WITH THE 1 AND 1.5 INCH RANGE IF WE GOT THE INFLUX OF LORENA'S MOISTURE. THIS WILL SIGNIFICANTLY REDUCE THE THREAT FOR WIDESPREAD HEAVY RAIN AS WELL AS THE CHANCES FOR FLASH FLOODING. HOWEVER, WE STILL EXPECT SHOWERS AND THUNDERSTORMS TO BE AROUND, AND WHILE SOME COULD STILL PRODUCE HEAVY RAIN, THE NUMBER OF HEAVIER RAIN PRODUCING STORMS AROUND SHOULD NOT BE AS GREAT. DRIVING CONVECTION WILL NOT ONLY BE HEATING BUT ALSO ENERGY THAT CUTS OFF A MID/UPPER LEVEL TROUGH OVER CALIFORNIA. THIS EVENTUALLY SHOULD FORM A MID/UPPER LEVEL LOW OVER SOCAL OR AS FAR EAST AS WESTERN ARIZONA ON MONDAY NIGHT. WITH THIS LOW NOW FURTHER EAST AND LESS MOISTURE EXPECTED ESPECIALLY IN WESTERN PORTIONS OF THE AREA, I WENT AHEAD AND REDUCED POPS ACROSS ALL AREAS. THE LOW SHOULD STILL HELP TO DRIVE CONVECTION AT NIGHT. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN OVER MOHAVE AND SOUTHEASTERN SAN BERNARDINO COUNTIES WITH LESSER CHANCES WEST. THE ECMWF AND SREF DEVELOP QPF OVER MUCH MORE OF THE AREA THAN THE LATEST OPERATIONAL GFS AND GFS ENSEMBLES. THE GFS ENSEMBLE MEAN KEEPS OUR AREA VOID OF POPS FOR THE MOST PART EXCEPT FOR FAR EASTERN MOHAVE COUNTY, SO WHAT WE STILL HAVE LEFT IN FOR POPS MAY STILL NEED TO BE REDUCED. THE LOW IS FORECAST TO HANG OUT ACROSS SOCAL OR THE COLORADO RIVER VALLEY THROUGH TUESDAY NIGHT THEN LIFT NORTHWARD ACROSS SOUTHEASTERN NEVADA ON WEDNESDAY BEFORE PUSHING OFF TOWARD THE NORTHEAST WEDNESDAY NIGHT. THIS SHOULD START TO SPREAD DRIER AND MORE STABLE AIR EAST ACROSS OUR AREA. I WAS A LITTLE SLOWER THAN THE MODEL CONSENSUS AT DRYING OUT THE FAR EASTERN PORTIONS OF MOHAVE AND LINCOLN COUNTIES ON THURSDAY AND FRIDAY AFTERNOON AND EVENING AS SOMETIMES THESE AREAS DO NOT DRY OUT SO QUICK. HOWEVER, IT LOOKS LIKE THE MONSOON MAY BE OVER FOR AT LEAST A LITTLE WHILE ACROSS THE VAST MAJORITY OF OUR AREA ALLOWING FOR A RETURN TO SUNNIER CONDITIONS. TEMPS SHOULD BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE PERIOD, THOUGH A WARMING TREND SHOULD TAKE PLACE AS WE START TO DRY OUT. NUMBERS WERE BASED ON A BLEND OF THE SREF AND ECMWF BIAS-CORRECTED VALUES FOR MAX TEMPS AND BIAS-CORRECTED MOS GUIDANCE FOR LOW TEMPS. && .AVIATION...FOR MCCARRAN...EXTENSIVE BROKEN LAYERS OF CLOUDS FROM 10-15KFT AGL WILL PERSIST THROUGH THIS EVENING WITH ONLY VIRGA OR SCATTERED LIGHT SHOWERS IN THE LAS VEGAS VALLEY. CLOUDS SHOULD CLEAR SUNDAY MORNING AND ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP AROUND CLARK COUNTY BY LATE MORNING OR EARLY AFTERNOON BUT CONFIDENCE IS TOO LOW TO MENTION IN THE TAF FOR NOW. THE PREVAILING WIND DIRECTION SHOULD BE FROM THE SOUTH THROUGH THIS EVENING WITH SPEEDS GENERALLY LESS THAN 9 KNOTS. MOISTURE FROM FORMER TROPICAL STORM LORENA IS NO LONGER EXPECTED TO MAKE IT INTO SOUTHERN NEVADA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THE EXTENSIVE LAYER OF BROKEN CLOUDS FROM 12-15KFT MSL WILL PERSIST THROUGH THIS EVENING THEN LIFT NORTHWARD OVERNIGHT. SCATTERED LIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR OVERNIGHT THEN THUNDERSTORM COVERAGE WILL INCREASE SUNDAY AFTERNOON WITH MORE AVAILABLE SUNSHINE. PREVAILING WINDS OUTSIDE OF STORM INFLUENCES SHOULD GENERALLY REMAIN UNDER 10 KTS EXCEPT IN THE OWENS VALLEY AND ESMERALDA COUNTY WHERE SOUTH WINDS COULD GUST UP TO 25 KTS AT TIMES. MOISTURE FROM FORMER TROPICAL STORM LORENA IS NO LONGER EXPECTED TO MAKE IT THE REGION. && ADAIR/STACHELSKI FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 7, 4:25 AM MST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 425 AM PDT SAT SEP 7 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-080700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 425 AM PDT SAT SEP 7 2013 /425 AM MST SAT SEP 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...ESPECIALLY IN THE AFTERNOON AND EVENING. ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS WILL INCREASE BEGINNING SUNDAY...PRIMARILY SOUTHEAST OF INTERSTATE 15. FLASH FLOODING WILL BE THE MAIN THREAT. THUNDERSTORM CHANCES ARE EXPECTED TO PERSIST THROUGH WEDNESDAY BEFORE STARTING TO DECREASE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
In the hours before
Local storm report, Sep 7, 1:36 PM MST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
136 PM PDT SAT SEP 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL 2 W YUCCA VALLEY 34.12N 116.46W
09/07/2013 M0.25 INCH SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER IN YUCCA VALLEY CA REPORTED PEA SIZE HAIL.
&&
CSTUMPFLocal storm report, Sep 7, 1:43 PM MST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
143 PM PDT SAT SEP 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FLASH FLOOD 4 NNW SUMMERLIN 36.26N 115.33W
09/06/2013 CLARK NV PUBLIC
ABOUT 2 TO 3 INCHES OF MUDDY WATER ACCOMPANIED BY SMALL
ROCKS WERE ACROSS THE 215 BELTWAY AT ANN ROAD. REPORT VIA
FACEBOOK.
0320 PM FLASH FLOOD 3 NW SUMMERLIN 36.24N 115.33W
09/06/2013 CLARK NV PUBLIC
SEVERAL INCHES OF MUDDY WATER...ROCKS AND DEBRIS WERE
COVERING PORTIONS OF CLIFF SHADOWS PARKWAY BETWEEN LONE
MOUNTAIN AND ALEXANDER. REPORT VIA FACEBOOK.
0333 PM HAIL 5 SW TWENTYNINE PALMS ( 34.24N 116.20W
09/06/2013 E0.25 INCH SAN BERNARDINO CA TRAINED SPOTTER
0340 PM FLASH FLOOD SSW TWENTYNINE PALMS 34.14N 116.07W
09/06/2013 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTS 3-6 INCHES OF WATER...MUD...AND DEBRIS
ALONG SR 62 NEAR UTAH TRAILS.
0446 PM FLASH FLOOD SW TWENTYNINE PALMS 34.13N 116.07W
09/06/2013 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTS 6-8 INCHES OF WATER FLOWING AT THE
INTERSECTION OF HWY 62 AND MESQUITE SPRINGS ROAD.
&&
THIS IS A SUMMARY OF REPORTS FROM ACROSS THE AREA ON FRIDAY.
CTS/RWLocal storm report, Sep 7, 2:46 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 PM PDT SAT SEP 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM FLASH FLOOD 2 NE YUCCA VALLEY 34.13N 116.40W
09/07/2013 SAN BERNARDINO CA TRAINED SPOTTER
TRAINED SPOTTERS IN YUCCA VALLEY REPORTED 8 TO 12 INCHES
OF WATER FLOWING ACROSS PAXTON ROAD.
&&
CSTUMPFNearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.